Sinemet side effects


Q: I am taking Sinemet 25mg three times a day for Parkinsonism ...for about a month now. Yesterday I died my hair a blonde color and it came out almost black. Could the medicine have anything to do with this? I fear re-dying it will cause more trouble. I'm kinda scared of this med. because of it's many potential side effects. How long does it take to see symptom relief?

Symptoms:  sleeplessness, tremors

A:   Thank you for your question. We are not certain what could have caused the change in your hair colour when you dyed it, because there may be some side effects of hair loss with Carbidopa-Levodopa (Sinemet) but we have not found any such reactions with persons on this drug such as yours. It is possible that this reaction could be due to the hair dye that you used. To answer your second question, Carbidopa-Levodopa does not cure Parkinsonism but assists in controlling the tremors caused by this neurodegenerative disease. This drug is taken daily and builds up over time and will require several weeks to notice significant decrease in tremors.

Thank you for choosing

Related Q&A

Q: My GGT is low. Should I be concerned? If yes, what diseases cause this?

Q: I have Parkinson's and the mutation MAOB rs1799836 +/+. Does this mutation accelerates the degradation of dopamine,...

Q: Is someone has been on sinemet for 20 years, can they stop it ?

Q: For years I have had pain, stiffness and poor motor coordination. I have been told I have spastic tight muscles and w...

Q: How do I know if I have nerve damage from a fall or if I have Parkinson's because I have the shakes on the right side...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon